Do PPIs suppress B12?

This letter to the Editor was published in the November 2001 issue of Parkhurst Exchange, p7 Gentlemen: In the June 2001 issure of Parkhurst Exchange, your consultant AS reported no serious side effects from the longterm use of pantoprazole, to his knowledge. Gastric acid suppressive therapy in general has been…

Read more

Comment on: White matter, red flag (letter to the editor, Parkhurst Exchange, sent 2010-4-12)

The Q&A response to the question “What could multiple hyperdensities on brain MRI in the absence of migraine indicate?” (Parkhurst Exchange, April 2010, p28) did not include B12 deficiency as a possible cause. There are a number of case reports (1-4) reporting the finding of white matter hyperintensities on T2-weighted…

Read more


Comment on “Age-related macular degeneration” (letter to the editor, Parkhurst Exchange, submitted 2008-11-25)

The article “Age-related macular degeneration” Oct 2008, p52) lists the risk factors for AMD as age, genetics, history of smoking, Caucasian race, and diet low in antioxidants. Not mentioned was the association between a lower risk of AMD and higher fish and/or omega-3 fatty acid consumption. Augood C, Chakravarthy U,…

Read more



Letter to the Editor: Comment on ‘Acute Impact of Immediate Release Methylphenidate Administered Three Times a Day on Sleep in Children with Attention-Deficit/Hyperactivity Disorder’

The study reported on in the article “Acute impact of immediate release methylphenidate administered three times a day on sleep in children with attention-deficit/hyperactivity disorder” (Corkum, Panton, Ironside, Macpherson, & Williams, 2008) found a significant reduction in total sleep time of almost an hour with medication compared to the no…

Read more

Letter to the Editor: PPIs, B12, and falls. Comment on ‘Use of proton pump inhibitors and risk of osteoporosis-related fractures’

This letter to the editor of the “Canadian Medical Association Journal” was published electronically on the CMAJ website, on 2008-11-18, in response to this article:  Targownik LE, Lix LM, Metge CJ, Prior HJ, Leung S, Leslie WD. Use of proton pump inhibitors and risk of osteoporosis-related fractures. CMAJ. 2008;179:319-326. Article…

Read more